# SDR 2007FA0000711

- Difficulty date: July 10, 2007
- Submitted: August 21, 2007
- Operation: General aviation
- Aircraft: N187DS
- Make and model: Diamon DA 40
- Aircraft serial: 40574
- Engine: Cont IO360*
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Resistor
- Condition: Damaged
- Location: Alternator
- Part time: 169 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MFG FABRICATED AN IN-LINE RESISTOR FROM THE ALTERNATOR TO THE VOLTAGE REGULATOR.  THE RESISTOR WAS LOCATED APPROXIMATELY 2 INCHES FROM AUX TERMINAL ON ALTERNATOR.  IT WAS STRENGTHENED WITH MULTIPLE LAYERS OF HEAT-SHRINK AND TERMINAL WAS CRIMPED ON THE SOLID WIRE LEAD OF THE RESISTOR.  THE AIRCRAFT HAD INTERMITTENT ALT FAIL WARNING BUT HAD NORMAL, POSITIVE SYSTEM CHARGING.  UPON DISCOVERY OF THE FAULT, THE RESISTOR LEAD WAS HELD IN THE TERMINAL CRIMP BY THE HEAT SHRINK BUT THE SOLID WIRE WAS BROKEN, MOMENTARILY MAKING CONTACT CAUSING THE FAULT.  THE PROBLEM WAS CORRECTED BY SOLDERING A SMALL SECTION OF WIRE TO THE RESISTOR AND INSTALLING A NEW TERMINAL TO WIRE.  MFG CUSTOMER SUPPORT WAS CONTACTED AND THEY WERE A
